Alert archive / Wisconsin / Small Craft Advisories in 2025

Small Craft Advisory 49, NWS Milwaukee, WI

April 8, 2025

NWS Milwaukee, WI issued this small craft advisory at Apr 8, 2025, 2:13 AM CDT. It took effect at Apr 9, 2025, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2025, 2:13 AM CDT (07:13 UTC)
In effect from
Apr 9, 2025, 1:00 PM CDT
Expired
Apr 9, 2025, 10:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

737 
WHUS73 KMKX 080713
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
213 AM CDT Tue Apr 8 2025

LMZ645-646-081515-
/O.CON.KMKX.SC.Y.0048.000000T0000Z-250408T1200Z/
/O.NEW.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
213 AM CDT Tue Apr 8 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, waves 4 to 6 ft. For
  the second Small Craft Advisory, waves 4 to 6 ft.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...For the first Small Craft Advisory, until 7 AM CDT this 
  morning. For the second Small Craft Advisory, from 1 PM to 10 
  PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643-644-081515-
/O.NEW.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
213 AM CDT Tue Apr 8 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT
WEDNESDAY...

* WHAT...Waves 4 to 6 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From 1 PM to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
971 
WHUS73 KMKX 081350
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
850 AM CDT Tue Apr 8 2025

LMZ643>646-082200-
/O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
850 AM CDT Tue Apr 8 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
WEDNESDAY...

* WHAT...Southeast wind 10 to 20 knots. Waves 3 to 5 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 1 PM to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
059 
WHUS73 KMKX 081943
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
243 PM CDT Tue Apr 8 2025

LMZ643>646-090345-
/O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
243 PM CDT Tue Apr 8 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
WEDNESDAY...

* WHAT...Southeast wind 10 to 20 knots. Waves 3 to 5 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 1 PM to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
880 
WHUS73 KMKX 090134
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
834 PM CDT Tue Apr 8 2025

LMZ643>646-090945-
/O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
834 PM CDT Tue Apr 8 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
WEDNESDAY...

* WHAT...Southeast wind 15 to 20 knots. Waves 3 to 5 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 1 PM to 10 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
187 
WHUS73 KMKX 090731
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
231 AM CDT Wed Apr 9 2025

LMZ643>646-091545-
/O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
231 AM CDT Wed Apr 9 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM CDT THIS EVENING...

* WHAT...Waves 4-6 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
516 
WHUS73 KMKX 091401
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
901 AM CDT Wed Apr 9 2025

LMZ643>646-092215-
/O.CON.KMKX.SC.Y.0049.250409T1800Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
901 AM CDT Wed Apr 9 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM CDT THIS EVENING...

* WHAT...Waves 4-6 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
505 
WHUS73 KMKX 091907
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
207 PM CDT Wed Apr 9 2025

LMZ643>646-100300-
/O.CON.KMKX.SC.Y.0049.000000T0000Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
207 PM CDT Wed Apr 9 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Waves of 3 to 5 feet. 

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
474 
WHUS73 KMKX 100241
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
941 PM CDT Wed Apr 9 2025

LMZ643>646-100345-
/O.EXP.KMKX.SC.Y.0049.000000T0000Z-250410T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
941 PM CDT Wed Apr 9 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds and waves continue to decrease below criteria and the
advisory will be allowed to expire at 10 PM CDT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 9:12 PM CDT, 5 hours 1 minute earlier. Its key messages:

  • Rain and snow is expected Wednesday and Wednesday night. Some snow accumulation is possible.
  • Below normal temps this week, with highs rebounding to near normal by Friday and above normal for the weekend.
Area forecast discussion, Apr 7, 9:12 PM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
912 PM CDT Mon Apr 7 2025

.KEY MESSAGES...

- Rain and snow is expected Wednesday and Wednesday night. Some
  snow accumulation is possible.

- Below normal temps this week, with highs rebounding to near
  normal by Friday and above normal for the weekend.

&&

.UPDATE...
Issued 912 PM CDT Mon Apr 7 2025

Skies have cleared nicely this evening with a large polar high
pressure area to move into wrn WI by 12Z Tue. Still expecting
temps to drop to near 20F by sunrise. The high pressure area
will then slowly move across WI on Tue. A very dry and cool
airmass will continue to be in place. Clouds will then increase
Tue nt via mid level warm advection.

Gehring

&&

.SHORT TERM...
Issued 252 PM CDT Mon Apr 7 2025

Tonight through Tuesday night:

Chances for light snow showers continue through the rest of the
afternoon into early this evening. Soundings depict pockets of
instability within the DGZ, but also very dry low levels with
dry air from the sfc to 800 - 700mb. It'll really be a battle
of whether or not the CAPE produces precip to beat out that dry
air layer this afternoon. Looking at early afternoon obs, the
dry air has been winning, given the lack of snow obs from
Sheboygan with reflectivity overhead. So, have cut back on QPF
to account for this. Still, with any of the remaining snow
showers, accumulations should be nil to a dusting, and main
travel concerns will be drops in visibility.

CAA into the region and clear skies tonight will lead to a
chilly April night, with lows in the upper teens/low twenties.
Cool but dry conditions will continue tomorrow as a high
pressure center passes overhead. Highs will be in the low to mid
40s.

CMiller

&&

.LONG TERM...
Issued 256 PM CDT Mon Apr 7 2025

Wednesday through Monday:

Warm advection and a warm front moving close to the southern
border of WI on Wednesday will cause precipitation to blossom
during the morning hours. 800 to 700mb WAA/fgen will cause rain
to a rain/snow mix to begin the day, with a change over to all
rain by the late morning as the atmospheric profile warms.
Precip should then continue through the day as the low pressure
center moves west to east over central Illinois. While the main
low will move east Wednesday night, precip may linger overnight
and into Thursday morning as a weak sfc low moves southeast and
phases with the previous low pressure system.

Precip should end Thursday afternoon, with high pressure taking
hold Friday into Saturday and a large ridge forming over the
Great Plains. This ridge will lean over into the Upper Great
Lakes this upcoming weekend and bring a return to warmer
temperatures.

CMiller

&&

.AVIATION...
Issued 912 PM CDT Mon Apr 7 2025

VFR conditions and mostly clear skies tnt-Tue. Mid level clouds
to then increase Tue nt.

Gehring

&&

.MARINE...
Issued 912 PM CDT Mon Apr 7 2025

Polar high pressure of 30.3 inches over western Ontario settles
over WI Tuesday morning. Brisk north winds will continue
tonight and combine with cold temperatures and high waves to
produce moderate freezing spray over the north half of the lake.
The high pressure area will then move across Lake Michigan
Tuesday afternoon with light and variable winds expected.
Moderate south to southeast winds will then develop on Wednesday
for the southern two thirds of the lake as low pressure around
29.8 inches moves from eastern Nebraska to central Illinois. The
winds will then back to easterly then northeasterly for
Wednesday night as the low passes to the south. Light to
moderate north to northeast winds will then prevail for Thursday
and Friday.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644 until 1 AM Tuesday.

     Small Craft Advisory...LMZ645-LMZ646 until 7 AM Tuesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 7, 6:55 PM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
655 PM CDT Mon Apr 7 2025

WIZ046-047-051-052-056>060-062>072-090000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
655 PM CDT Mon Apr 7 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Light snow and a rain/snow mix are possible Wednesday morning over
south central and southeast Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-090000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
655 PM CDT Mon Apr 7 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Small Craft Advisories continue through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Another Small Craft Advisory may be needed Wednesday afternoon and
evening, primarily for high waves.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-090000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
655 PM CDT Mon Apr 7 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Brisk north winds will continue this evening then weakening during
the overnight hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

No hazardous weather is expected at this time.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.